Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 16, 2008, 12:17 AM CST for Hardin County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2008, 12:17 AM CST (06:17 UTC)
- Expired
- Feb 16, 2008, 12:45 AM CST
- In force
- 28 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Hardin County, TX
The radar
The Lake Charles radar (KLCH), 99 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 160617
SVRLCH
TXC199-160645-
/O.NEW.KLCH.SV.W.0016.080216T0617Z-080216T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1217 AM CST SAT FEB 16 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...SILSBEE...LUMBERTON...KOUNTZE...
* UNTIL 1245 AM CST
* AT 1212 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES WEST OF LUMBERTON...OR ABOUT 7 MILES
NORTHEAST OF SOUR LAKE...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF KOUNTZE BY 1230 AM CST...
LUMBERTON BY 1235 AM CST...
SILSBEE BY 1240 AM CST...
LAT...LON 3027 9410 3023 9412 3012 9436 3028 9447
3043 9422
TIME...MOT...LOC 0617Z 240DEG 22KT 3025 9432
$$
MLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 8:55 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Feb 15, 8:55 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
855 PM CST FRI FEB 15 2008
.UPDATE...
RAISED THE RAIN CHANCES FOR THE OVERNIGHT HOURS. OTHERWISE ZONE
PACKAGE IS ON TARGET.
&&
.PREV DISCUSSION... /ISSUED 301 PM CST FRI FEB 15 2008/
DISCUSSION...SATELLITE IMAGERY/SURFACE OBS SHOWING WIDESPREAD
STRATOCU ACROSS THE AREA AS A MOIST LOW LEVEL SOUTHERLY FLOW HAS
RETURNED. DESPITE LIMITED SUNSHINE TEMPERATURES HAVE STILL
MANAGED TO MAKE THEIR WAY INTO THE MID AND UPPER 60S AND STILL
CLIMBING. VERY SPOTTY SHOWERS DEPICTED BY RADAR BOTH INLAND AND OVER
THE NEAR COASTAL WATERS WITH THE ATMOSPHERE CONTINUED WELL CAPPED
PER MORNING LCH SOUNDING. SURFACE ANALYSIS SHOWING THE SOUTHEAST
CONUS AND LOWER MISSISSIPPI VALLEY UNDER HIGH PRESSURE. LOW
PRESSURE AND AN ACCOMPANYING QUASI-STATIONARY AND WELL-DEFINED
FRONTAL BOUNDARY EXTENDS FROM THE MID-APPALACHIANS WEST INTO SOUTH
ARKANSAS...THEN ARCING SOUTHWEST THROUGH TEXAS. NATION CURRENTLY
UNDER A SPLIT FLOW ALOFT WITH OUR REGION COMING INCREASINGLY UNDER
THE INFLUENCE OF A MID LEVEL CUT-OFF LOW NOW SPINNING OVER
SOUTHERN NEW MEXICO. LATTER FEATURE HAS THE POTENTIAL TO BRING A
ROUND OF SEVERE WEATHER FOR SATURDAY NIGHT. IN THE MEANTIME...
FOR TONIGHT AND SATURDAY...WILL BE CARRYING RESPECTABLE POPS FOR PRECIP
AS MODELS MAINTAIN A STEADY INCREASE IN PRECIPITABLE WATER VALUES AS
NEW MEXICO SYSTEM ADVANCES EAST. MODELS SOMEWHAT DIVERGENT ON LIFT
AND ACCOMPANYING PRECIP FIELDS SO HAVE SOMEWHAT BLENDED THESE.
HOLDING ONTO HIGHER POPS OVER THE WESTERN PORTION OF FCST AREA.
SIGNIFICANT WEATHER EVENT..POSSIBLE...SATURDAY NIGHT AS VIGOROUS
MID LEVEL LOW ADVANCES FROM NORTH TEXAS INTO MISSOURI ALONG WITH
ITS ATTENDANT DEEPENING SURFACE LOW AND SOUTHWARD ORIENTED
COLD/DRY FRONT. BOUNDARY PRECEDED BY SQUALL LINE PROGGED TO
ADVANCE RAPIDLY AT 35 TO 40 MPH ACROSS THE REGION WITH
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. BETTER
THREAT REMAINS OVER PORTIONS OF SOUTHEAST TEXAS WHERE SPC HAS A
MODERATE RISK. SLIGHT RISK OVER THE REST OF THE AREA. THOUGH
MODELS HAVE GENERALLY SHOWN A SLIGHT WEAKENING OF KINEMATICS OVER
THE LAST FEWS DAYS...SYSTEM STILL FORMIDABLE. GFS DEPICTING 50 TO
60 KNOT LOW LEVEL JET...VEERING INTO AN 100 KNOT JET ALOFT.
LIMITED INSTABILITY WILL BE MITIGATING FACTOR. HIGH CONFIDENCE IN SQUALL
LINE DEVELOPMENT...BUT ANY DISCRETE MESOCYCLONE DEVELOPMENT AHEAD
OF LINE WILL BE IMPEDED BY CAPPING. SHOULD CAP BREAK...SOME
SIGNIFICANT PRE-SQUALL LINE THUNDERSTORMS COULD DEVELOP.
THUNDERSTORMS EXIT EAST OF ACADIANA SHORTLY AFTER SUNRISE SUNDAY
MORNING WITH THE REMAINDER OF THE WEEKEND LOOKING GOOD. REINFORCING
COLD FRONT MOVES THROUGH MONDAY LOWERING TEMPS AND DEWPOINTS
THROUGH THE FIRST FEW DAYS OF THE WORKWEEK. RETURN FLOW SETS UP
AGAIN WEDNESDAY WITH WARMER TEMPS AND RAIN CHANCES RETURNING.
AVIATION...MVFR CEILINGS AND GOOD CHANCE FOR SHOWERS EXPECTED
TONIGHT AND SATURDAY AS A STORM SYSTEM ADAVNCES INTO THE SOUTHERN
PLAINS.
MARINE...A STRONG ONSHORE FLOW IS EXPECTED TO DEVELOP
TONIGHT AND CONTINUE THROUGH SATURDAY AHEAD OF OUR NEXT FRONTAL
PASSAGE. THE FRONT WILL SHOWERS AND THUNDERSTORMS WILL ADVANCE
ACROSS THE NORTHWEST GULF SATURDAY NIGHT FOLLOWED BY A MODERATE
OFFSHORE FLOW. A SECOND BUT DRY FRONT MOVING INTO THE GULF WATERS
MONDAY WILL BRING STRENGTHENING NORTH WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 59 70 57 70 / 80 60 90 10
KBPT 61 71 55 70 / 80 70 90 10
KAEX 56 64 53 69 / 70 50 90 20
KLFT 56 71 59 70 / 70 50 90 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT SATURDAY TO 6 AM SUNDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Feb 15, 4:40 AM CST, 19 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 440 AM CST FRI FEB 15 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-161045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 440 AM CST FRI FEB 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SOUTHEASTERLY WINDS WILL INCREASE TODAY AS A STRONG STORM SYSTEM CONTINUES TO DEVELOP ACROSS THE SOUTHWESTERN PARTS OF THE COUNTRY. INCREASING GULF MOISTURE WILL LEAD TO A FEW SHOWERS AND POSSIBLY A THUNDERSTORM BY THIS AFTERNOON ACROSS MAINLY SOUTHEAST TEXAS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVERNIGHT TONIGHT...WITH THE HIGHEST CONCENTRATION OF ACTIVITY ACROSS INTERIOR SOUTHEAST TEXAS AND WEST-CENTRAL LOUISIANA. BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY...BUT NO SEVERE WEATHER IS ANTICIPATED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL STORM SYSTEM WILL MOVING EASTWARD ACROSS TEXAS INTO THE LOWER MISSISSIPPI VALLEY SATURDAY INTO SUNDAY. SATURDAY EVENING INTO EARLY SUNDAY...A STRONG COLD FRONT WILL MOVE RAPIDLY ACROSS THE AREA FROM WEST TO EAST...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS IN THE FORM OF A SQUALL LINE ALONG THE FRONT. HIGH MOISTURE LEVELS AND STRONG WIND SHEAR INDICATE GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE WITH THIS LINE OF STORMS...ESPECIALLY ACROSS SOUTHEAST TEXAS WHERE INSTABILITY LEVELS WILL BE HIGHER. CONDITIONS WILL QUICKLY DRY OUT SUNDAY MORNING WITH DRY WEATHER ANTICIPATED INTO THE MIDDLE OF NEXT WEEK. INCREASING MOISTURE LEVELS WILL PROMPT THE RETURN OF RAIN CHANCES BY WEDNESDAY AND THURSDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SHAMBURGER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 11:41 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jefferson | 34 min |
| Feb 16, 3:40 AM CST | Lake Wind Advisory | LCH | Hardin | 24 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.